Duke Mathematical Journal

The classification of complete minimal surfaces in R3 with total curvature greater than 8π

William H. Meeks, III

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 48, Number 3 (1981), 523-535.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]


Meeks, III, William H. The classification of complete minimal surfaces in $\mathbf{R}^3$ with total curvature greater than $ - 8 \pi$. Duke Math. J. 48 (1981), no. 3, 523--535. doi:10.1215/S0012-7094-81-04829-8. https://projecteuclid.org/euclid.dmj/1077314779

Export citation


  • [1] C. C. Chen and P. A. Q. Simões, Superficies minimas do $\mathbf{R}^{n}$, Escola de geometria diferencial, Universidade Estadual de Campinas, São Paulo, Brazil, 1980.
  • [2] F. Gackstatter, Topics on minimal surfaces, Departamento de matemática, São Paulo, Brazil, 1980, USP.
  • [3] D. A. Hoffman and R. Osserman, The geometry of the generalized Gauss map, Mem. Amer. Math. Soc. 28 (1980), no. 236, iii+105.
  • [4] L. P. Jorge and W. H. Meeks III, The topology of complete minimal surfaces of finite total curvature, to appear in Topology.
  • [5] W. H. Meeks III, Lectures on Plateau's problem, IMPA, Rio de Janeiro, Brazil, 1978.
  • [6] W. H. Meeks III, The conformal structure and geometry of triply periodic minimal surfaces in $\mathbf{R}^{3}$, Thesis, University of California, Berkeley, 1976, (revised).
  • [7] W. H. Meeks III, A survey of the geometric results in the classical theory of minimal surfaces, Bol. Soc. Brasil. Mat. 12 (1981), no. 1, 29–86.
  • [8] III, W. H. Meeks, The conjugate surface construction of symmetric complete minimal surfaces of small finite total curvature, in preparation.
  • [9] R. Osserman, Global properties of minimal surfaces in $E\sp{3}$ and $E\sp{n}$, Ann. of Math. (2) 80 (1964), 340–364.